MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3: patient sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.A review of the device history record of the product code/lot# combination was conducted with no findings.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
The user facility that bleeding was observed at femoral access site of the patient with the involved ik device.A hole was discovered inside of the sheath near the hub.The patient was in stable condition.The procedure outcome ended.The event occurred intra-operative.The patient was not injured, medical or surgical intervention was not required.
 
Event or Problem Description
Additional information was received on 19 may 2023: the type of procedure performed was a lower leg angiography.The hub was not damaged.The procedure was not completed, procedure concluded when blood was noticed at femoral access site.Ik device was removed, and procedure concluded.Estimated blood loss was less 250 ccs.Additional information was received on 20 jun 2023: according to the physician there was no suture used and and no difficulty with inserting the sheath.
 
Additional Manufacturer Narrative
One 6 fr sheath was returned for assessment.The sample was subject to visual analysis.There is a crack in the sheath 0.4-0.6 cm from the sheath hub.There are marks in the sheath near the hub that appear to be scratches.The complaint can be confirmed for a crack in the sheath.The exact root cause cannot be determined.It is possible the sheath was inserted into a stent or into plaque in the vasculature that caused the sheath to crack from increased resistance during insertion.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since the risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd
elkton, MD 21921
6402040886
MDR Report Key17102104
Report Number1118880-2023-00127
Device Sequence Number19315745
Product Code DYB
UDI-Device Identifier00389701007472
UDI-Public00389701007472
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2025
Device Model NumberN/A
Device Catalogue NumberRSS602
Device Lot Number0000306246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date06/10/2023
Supplement Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown